[Home]


RESEARCH PUBLICATIONS of JOSEPH LIPMAN

For more information see Reviews.

 1. A generalization of Ceva's theorem.  Amer. Math. Monthly 67 (1960), 162-163.

 2. Definition of affine geometry by a group of transformations.  
    Canad. Math. Bull 4 (1961), 265-278.

 3. Order in affine and projective geometry.  Canad. Math. Bull. 6 (1963), 37-43.

 4. Some properties of localization and normalization.  Proc. Amer. Math. Soc. 16 
    (1965), 1120-1122.

 5. Free derivation modules on algebraic varieties.  Amer. J. Math. 87 (1965), 
    874-898.

 6. Balanced field extensions.  Amer. Math. Monthly 73 (1966), 373-374.  
    Reprinted in:  The Raymond W. Brink Selected Mathematical Papers, Vol. 3, 
    (Selected Papers on Algebra),  Math. Assoc. of America, 1977, 209-210.

 7. Transcendental Numbers.  Queen's Papers in Pure and Applied Mathematics, No. 7, 
    Queen's University, Kingston, Ontario, 1966. vii+83 pp.

 8. On the Jacobian ideal of the module of differentials.  
    Proc. Amer. Math. Soc. 21 (1969), 422-426.

 9. Rational singularities, with applications to algebraic surfaces and unique 
    factorization.  Inst. Hautes Études Sci. Publ. Math., No. 36 (1969), 195-279.

10. Appendix to chapter two of:  O. Zariski, Algebraic Surfaces, Springer-Verlag, 
    New York (1971, reprinted 1995), 45-50.

11. Stable ideals and Arf rings.  Amer. J. Math. 93 (1971), 649-685.

12. Picard schemes of formal schemes; application to rings with discrete 
    divisor class group.  In "Classification of Algebraic Varieties and 
    Compact Complex Manifolds," Lecture Notes in Math., Vol. 412, 
    Springer-Verlag, New York, 1974, 94-132.

13. Absolute saturation of one-dimensional local rings.  Amer. J. Math. 97 (1975), 
    771-790.

14. Relative Lipschitz-saturation.  Amer. J. Math. 97 (1975), 791-813.  
    Errata:  Ibid. 98 (1976), 517.

15. Introduction to resolution of singularities.  In "Algebraic Geometry," (Proc. 
    Sympos. Pure Math, Vol. 29), Amer. Math. Soc., Providence R.I., 1975, 187-230.

16. Unique factorization in complete local rings.  In "Algebraic Geometry," (Proc. 
    Sympos. Pure Math., Vol. 29), Amer. Math. Soc., Providence R.I., 1975, 531-546.

17. The Picard group of a scheme over an Artin ring.  Inst. Hautes Études Sci. 
    Publ. Math. No. 46 (1976), 15-86.

18. Desingularization of two-dimensional schemes.  Annals of Math. 107 (1978), 
    151- 207.

19. Double-point resolutions of deformations of rational singularities.  
    Compositio Math. 38 (1979), 37-43.

20. Rings with discrete divisor class group:  Theorem of Danilov-Samuel.  
    Amer. J. Math. 101 (1979), 203-211.

21. (with P. Blass)  Remarks on adjoints and arithmetic genera of algebraic 
    varieties.  Amer. J. Math. 101 (1979), 331-336.

22. (with G. Hopkins)  An elementary theory of Grothendieck's residue symbol.  
    C.R. Math. Rep. Acad. Sci. Canada 1 (1979), 169-172.

23. (with B. Teissier)  Introduction to volume 4 of the Collected Papers of  
    Oscar Zariski.  M.I.T. Press, Cambridge, Mass., 1979, 1-13.

24. (with B. Teissier) Pseudo-rational local rings and a theorem of 
    Briançon-Skoda about integral closures of ideals.  
    Michigan Math. J. 28 (1981), 97-116.

25. (with A. Sathaye) Jacobian ideals and a theorem of Briançon-Skoda.  
    Michigan Math. J. 28 (1981), 199-222.

26. Equimultiplicity, reduction, and blowing up.  In "Commutative Algebra:  Analytic 
    Methods," ed. R. N. Draper, Lecture Notes in Pure and Applied Mathematics, 
    No. 68, Marcel Dekker, New York, 1982, 111-147.

27. Quasi-ordinary singularities of surfaces in C3.  In "Singularities" 
    (Proc. Sympos. Pure Math., Vol. 40, Part 2), Amer. Math. Soc. 
    Providence R.I., 1983, 161-172.

28. (with Y.-N. Gau) Differential invariance of multiplicity.  In "Singularities"
    (Proc. Sympos. Pure Math., Vol. 40, Part 1), Amer. Math. Soc., 
    Providence R.I., 1983, 453-456.

29. (with Y.-N. Gau) Differential invariance of multiplicity on analytic 
    varieties.  Inventiones Math. 73 (1983), 165-188.

30. Dualizing sheaves, differentials and residues on algebraic varieties. 
    Astérisque No. 117 (1984), ii+138 pp.

31. (with A. Sommese) On blowing down projective spaces in singular varieties.  
    J. Reine Angew. Math. 362 (1985), 51-62.

32. Residues and traces of differential forms via Hochschild homology.  
    Contemporary Math. 61, Amer. Math. Soc., Providence, R.I. (1987).
    viii+95 pp.

33. Topological invariants of quasi-ordinary singularities.  
    Memoirs Amer. Math. Soc. 74 (1988), no. 388, 1-107, plus Appendix, 128-129.

34. On complete ideals in regular local rings.  In "Algebraic Geometry and 
    Commutative Algebra, in honor of Masayoshi Nagata" vol. 1, Kinokuniya, 
    Tokyo, and Academic Press, New York, 1988, 203-231.

35. (with A. Gottlieb) Group-theoretic axioms for projective geometry.  
    Canad. J. Math 43 (1991), 89-107.

36. (with S.L. Kleiman and B. Ulrich) The source double-point cycle of a finite 
    map of codimension one.  In "Complex Projective Geometry," ed. G. Ellingsrud 
    et. al., London Math. Soc. Lecture Note Series 179, Cambridge University 
    Press, Cambridge, 1992, 199-212. 

37. (with P. Sastry)  Regular differentials and equidimensional scheme-maps.
    Journal of Algebraic Geometry 1 (1992), 101-130.

38. Adjoints and polars of simple complete ideals in two-dimensional regular 
    local rings.  Bull. Soc. Math. Belgique 45 (1993), 223-244.

39. Proximity inequalities for complete ideals in two-dimensional regular 
    local rings.  Contemporary Math. 159 (1994), 293-306.

40. Cohen-Macaulayness in graded algebras.  Math. Research Letters 1 (1994), 
    149-157.

41. Adjoints of ideals in regular local rings.  Math. Research Letters 1 (1994), 
    739-755.

42. (with S.L. Kleiman and B. Ulrich)  The multiple-point schemes of a finite 
    curvilinear map of codimension one.  Arkiv für Matematik, 34 (1996), 285-326.

43. (with L. Alonso Tarrío and A. Jeremías López)  Local homology and cohomology 
    on schemes.  Ann. Sci. École Normale Supérieure, 30 (1997), 1-39.

44. (with W. Huang) Differential invariants of embeddings of manifolds in complex 
    spaces.  In "Singularities, the Brieskorn Anniversary Volume," ed. V.I. Arnold 
    et. al., Birkhäuser, Boston, 1998, 61-92.

45. (with L. Alonso Tarrío and A. Jeremías López) Duality and flat base change on
    formal schemes.  Contemporary Math. 244 (1999), 3-90.  
    Correction, Proc. Amer. Math. Soc., 131 (2003), 351-357.

46. (with L. Alonso Tarrío and A. Jeremías López) Greenlees-May duality on 
    formal schemes.  Contemporary Math. 244 (1999), 93-112.

47. Non-noetherian Grothendieck duality.  Contemporary Math. 244 (1999), 115-123.

48. Equisingularity and simultaneous resolution of singularities. In 
    "Resolution of Singularities.  A research textbook in tribute to Oscar Zariski," 
    ed. H. Hauser et al., Birkhäuser, Boston, 2000, 485-505.

49. Collected Papers of Joseph Lipman. Queen's Papers in Pure and Applied
    Mathematics, vol. 117, Queen's University Press, Kingston, Ontario, 2000.
    Part I, xxiv + 622 pp.  Part II, 905 pp.

50. Lectures on local cohomology and duality. In "Local Cohomology and 
    Its Applications," ed. G. Lyubeznik, Lecture Notes in Pure and Applied 
    Mathematics 226, Marcel Dekker, New York, 2001, 39-89.  

51. (with K. Watanabe) Integrally closed ideals in two-dimensional regular
    local rings are multiplier ideals.  Math. Research Letters 10 (2003), 423-434.

52. (with S. Nayak and P. Sastry) Pseudofunctorial behavior of Cousin complexes 
    on formal schemes.  Contemporary Math. 375 (2005), 3-133.

53. (with H.-J. Chiang-Hsieh)  A numerical condition for simultaneous
    normalization. Duke Math. J. 133 (2006), 347-390.

54. (with A. Neeman)  Quasi-perfect scheme-maps and boundedness
    of the twisted inverse image functor. Illinois J. Math. 51 (2007),
    209-236.

55. A vanishing theorem for finitely supported ideals in regular local rings. 
    Michigan Math. J. 57 (2008), 573-585.

56. Notes on Derived Functors and Grothendieck Duality.  In "Foundations of
    Grothendieck Duality for Diagrams of Schemes,"  Lecture Notes in
    Mathematics, no. 1960, Springer-Verlag, New York, 2009, 1-259.

57. (with L. Avramov, S.B. Iyengar and S. Nayak) Reduction of derived
    Hochschild functors over commutative algebras and schemes.  
    Advances in Math. 223 (2010), 735-772.

58. (with L. Avramov and S.B. Iyengar) Reflexivity and rigidity for complexes, 
    I: Commutative rings. Algebra & Number Theory 4 (2010), 47-86.

59. (with L. Avramov and S.B. Iyengar) Reflexivity and rigidity for complexes, 
    II: Schemes. Algebra & Number Theory 5 (2011), 379-429. 

60. (with L. Alonso Tarrío and A. Jeremías López)
    Bivariance, Grothendieck duality and Hochschild homology, I:
    Construction of a bivariant theory. Asian J. Math. 15 (2011), 453-500.

61. (with L. Alonso Tarrío and A. Jeremías López)
    Bivariance, Grothendieck duality and Hochschild homology, II:
    The fundamental class of a flat scheme-map. Advances in Mathematics 257 (2014),
    365-461.

62. (with S.B. Iyengar and A. Neeman) Relation between two twisted inverse image
    pseudofunctors in duality theory. Compositio Math. 151 (2015), 735-764.

63. Adjoint associativity: an invitation to algebra in -categories.  
    In "Commutative Algebra and Noncommutative Algebraic Geometry," 
    eds. D. Eisenbud, S.B. Iyengar, A.K. Singh, J.T. Stafford and M. Van den Bergh,   
    Math. Sci. Res. Inst. Publ. 68, vol. II, Cambridge University Press, 2015,  265-291.